Wednesday, July 24, 2013
Careful With Those Decongestants
I've been having trouble sleeping. Not the normal Fibro can't sleep kinda trouble. Every time I lay down I start coughing. My throat is dry and I start coughing. I think it must be allergies. It only happens at night tough. So I decided to take a Benadryl pill before bed, just a half dose, to help. I think it's helping. But then I get worse. So much worse that I am sleeping with a humidifier, a glass of water next to the bed and cough drops in my mouth. I know, gross! Not the menthol kind. They make me nauseous. These are just the citrus, but still, gross. Anyway. I finally am coughing all day. So I get in to see the doctor. Not sure what was going on, but I should not have taken the Benadryl. See, I wasn't actually congested. And it's a decongestant. But I thought that it was for allergies and I thought that was what was making my throat scratchy. Turns out that I took so many decongestants that I dried up all my mucus membranes. Yep, uh-huh. All of them. Which explained why some other things were really dry. So he gives me a Z-pack, some cough medicine and sends me on my way. Remember the IV antibiotics I had been on just two months ago. Now the Z-pack. You know what happens when you take antibiotics? I get a raging yeast infection. In fact, I remember the last time I took a Z-pack I got a yeast infection. And it didn't go away with any treatment. It was my menstrual cycle that finally cleared it out. Is it possible that Fibromyalgia just lowers your immune system all together?